Alert archive / Arizona / Wind Advisories in 2017
Wind Advisory 28, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jun 10, 2017, 3:23 AM MST for Coconino County, Arizona. It took effect at Jun 10, 2017, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2017, 3:23 AM MST (10:23 UTC)
- In effect from
- Jun 10, 2017, 11:00 AM MST
- Expired
- Jun 10, 2017, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3385 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
258 WWUS75 KFGZ 101023 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 323 AM MST Sat Jun 10 2017 AZZ004-006-007-110100- /O.NEW.KFGZ.WI.Y.0028.170610T1800Z-170611T0200Z/ /O.CON.KFGZ.WI.Y.0027.170611T1900Z-170612T0200Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, and Valle 323 AM MST Sat Jun 10 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST SUNDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 11 AM this morning to 7 PM MST this evening. * TIMING...This afternoon and Sunday afternoon. * WINDS...Southwest sustained 20 to 30 mph gusts 40 to 50 mph. * IMPACTS...Hazardous travel conditions on area roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ005-009>016-039-040-110100- /O.CON.KFGZ.WI.Y.0027.170611T1900Z-170612T0200Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 323 AM MST Sat Jun 10 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST SUNDAY... * TIMING...Noon to 7 PM MST Sunday. * WINDS...Southwest sustained 20 to 30 mph gusts 40 to 50 mph. * IMPACTS...Hazardous travel conditions on area roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
2 follow-up statements
629 WWUS75 KFGZ 102136 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 236 PM MST Sat Jun 10 2017 AZZ008-017-110545- /O.EXA.KFGZ.WI.Y.0027.170611T1900Z-170612T0200Z/ Yavapai County Mountains-White Mountains- Including the cities of Prescott, Seligman, Ash Fork, Show Low, Greer, and Pinetop 236 PM MST Sat Jun 10 2017 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST SUNDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from noon to 7 PM MST Sunday. * TIMING...Noon to 7 PM MST Sunday. * WINDS...Southwest sustained 20 to 30 mph gusts 40 to 45 mph. * IMPACTS...Hazardous travel conditions on area roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ004-006-007-110545- /O.CON.KFGZ.WI.Y.0028.000000T0000Z-170611T0200Z/ /O.CON.KFGZ.WI.Y.0027.170611T1900Z-170612T0200Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, and Valle 236 PM MST Sat Jun 10 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST SUNDAY... * TIMING...This afternoon and Sunday afternoon. * WINDS...Southwest sustained 20 to 30 mph gusts 40 to 50 mph. * IMPACTS...Hazardous travel conditions on area roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ005-009>016-039-040-110545- /O.CON.KFGZ.WI.Y.0027.170611T1900Z-170612T0200Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Navajo N.M., Dilkon, and Kykotsmovi 236 PM MST Sat Jun 10 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST SUNDAY... * TIMING...Noon to 7 PM MST Sunday. * WINDS...Southwest sustained 20 to 30 mph gusts 40 to 50 mph. * IMPACTS...Hazardous travel conditions on area roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
333 WWUS75 KFGZ 110201 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 701 PM MST Sat Jun 10 2017 AZZ004-006-007-111015- /O.EXP.KFGZ.WI.Y.0028.000000T0000Z-170611T0200Z/ /O.CON.KFGZ.WI.Y.0027.170611T1900Z-170612T0200Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, and Valle 701 PM MST Sat Jun 10 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST SUNDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... * TIMING...Wind speeds will increase again by noon on Sunday. * WINDS...Southwest sustained 20 to 30 mph gusts 40 to 50 mph. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. strong winds may result in areas of blowing dust and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ005-008>017-039-040-111015- /O.CON.KFGZ.WI.Y.0027.170611T1900Z-170612T0200Z/ Marble and Glen Canyons-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 701 PM MST Sat Jun 10 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST SUNDAY... * TIMING...Noon to 7 PM MST on Sunday. * WINDS...Southwest sustained 20 to 30 mph gusts 40 to 50 mph. * IMPACTS...Gusty winds will make travel in high profile vehicles difficult. Strong winds may result in areas of blowing dust and reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 9, 8:49 PM MST, 6 hours 34 minutes earlier.
Area forecast discussion, Jun 9, 8:49 PM MST, 6 hours 34 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 849 PM MST Fri Jun 9 2017 .SYNOPSIS...Expect strong afternoon winds through Monday as a cold front approaches northern Arizona. High and low temperatures are on a cooling trend, with near freezing temperatures in the mountains Tuesday morning. Starting Tuesday afternoon, a return to warmer temperatures with much lighter wind is in the forecast. && .DISCUSSION...Locally breezy southwest winds are in store overnight. The current forecast package remains on track with no updates this evening. Remember, conditions over the weekend will be conducive to the rapid spread of fire, so use caution. Today's forecast focus is on the strong southwest winds affecting northern Arizona this weekend and early Monday. These winds are due to the approach of a cold late season low pressure system and cold front. Forecast model agreement in pretty good with the movement of these features. This is a dry system for Arizona, and few clouds are forecast here for the next 7 days. On Saturday, southwest wind speeds to increase by mid morning and afternoon gusts to 40 mph are forecast for areas along and north of the Mogollon Rim. Winds to slow again Saturday night but remain southwesterly. On Sunday, model guidance showing faster speeds and a Wind Advisory is in effect for areas along and north of the Mogollon Rim with gusts from 40 to 50 mph forecast. Wind speeds Sunday night into Monday may blow in the 15-25 mph range as the cold front nears. On Monday, southwest winds should develop by mid morning. Wind direction to move towards the west with time through the day, starting first across northwestern Arizona. We may need another wind advisory for Monday, stay tuned. We are obviously in a dangerous fire weather pattern, with Red Flag Warnings in effect both Saturday and Sunday afternoons. There were nearly 2 dozen abandoned camp fires discovered in the northland forests in the last 7 days. Let's make it zero found this weekend. Tuesday through Friday - Very dry air will be in place. Still looking at near freezing temperatures in the high country Tuesday morning. Otherwise we will be on a warming trend with much lighter winds. && .AVIATION...For the 06Z package...VFR conditions will prevail across northern Arizona over the next 24 hours. Smoke from area fires may affect flight paths through the period. During the day Saturday...southwest winds 15-25 kt gusting to 35 kt developing shortly after sunrise. The fastest wind speeds will be along and north of the Mogollon Rim. Saturday evening...Winds generally becoming lighter southwest at 5-15 kt. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Increasing daytime wind speeds and low humidities remain the issues this weekend. These due to the approach of a cold front that was in the pacific Northwest Friday afternoon. Critical fire weather criteria will be met across much of northern Arizona this weekend, and Red Flag Warnings are in effect for much of the area. Monday through Wednesday...Gusty winds will continue Monday as the cold front brushes northwest Arizona. Wind direction should slowly shift to westerly with time Monday afternoon. Expect very stable conditions Tuesday morning due to a surface based inversion. Smoke dispersion Tuesday morning should be nil. Very dry air to sit over the northland for the week. && .FGZ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 7 PM MST Saturday FOR AZZ104>107- 109-112-113-115-116-139-140. Red Flag Warning from noon to 7 PM MST Sunday FOR AZZ105-106- 109>114-139-140. Wind Advisory from noon to 7 PM MST Sunday FOR AZZ004>007- 009>016-039-040. && PUBLIC...McCollum/DL AVIATION...MAS/RR For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Jun 9, 2:42 PM MST, 12 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Flagstaff AZ 242 PM MST Fri Jun 9 2017 AZZ004>018-037>040-101930- Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northern Gila County-Yavapai County Valleys and Basins- Oak Creek and Sycamore Canyons-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- 242 PM MST Fri Jun 9 2017 This hazardous weather outlook is for Apache...Coconino... Northern Gila...Navajo...and Yavapai Counties in Northern Arizona. .DAY ONE...This Afternoon and Tonight Dry conditions and gusty southwest winds today have materialized and the Red Flag Warning will remain in effect for much of Coconino and Yavapai counties through 7 pm mst. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Gusty southwest winds will continue this weekend and Monday. Red Flag Warnings are now in effect for much of northern Arizona Saturday and Sunday afternoons, see PHXRFWFGZ for details. A Wind Advisory is in effect for much of northern Arizona for Sunday afternoon, see PHXNPWFGZ for details. Additional Red Flag Warnings and or Wind Advisories may be issued for Monday, stay tuned. After a cold Tuesday morning, fair and warmer weather to return. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.